Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Curves in Grassmannians

Author: Montserrat Teixidor i Bigas
Journal: Proc. Amer. Math. Soc. 126 (1998), 1597-1603
MSC (1991): Primary 14F05, 14H10; Secondary 14H45
MathSciNet review: 1459153
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper considers curves in Grassmannians which are themselves immersed in projective space by the Plücker map. It is shown that for a generic vector bundle of high enough degree, the image curve lies in a proper linear subvariety of this projective space and satisfies good conditions on syzygies as a curve in this subspace. For very small degree and generic vector bundle, the curve is non-degenerate.

References [Enhancements On Off] (What's this?)

  • [B] David C. Butler, Normal generation of vector bundles over a curve, J. Differential Geom. 39 (1994), no. 1, 1–34. MR 1258911
  • [C] G.Castelnuovo, Sui multipli di una serie di gruppi di punti appartenente ad una curva algebrica, Rend.Circ.Mat.Palermo 7 (1892), 99-119.
  • [G] Mark L. Green, Koszul cohomology and the geometry of projective varieties, J. Differential Geom. 19 (1984), no. 1, 125–171. MR 739785
  • [M] David Mumford, Varieties defined by quadratic equations, Questions on Algebraic Varieties (C.I.M.E., III Ciclo, Varenna, 1969) Edizioni Cremonese, Rome, 1970, pp. 29–100. MR 0282975
  • [SD] Bernard Saint-Donat, Sur les équations définissant une courbe algébrique, C. R. Acad. Sci. Paris Sér. A-B 274 (1972), A324–A327 (French). MR 0289516
  • [W] Gerald E. Welters, Polarized abelian varieties and the heat equations, Compositio Math. 49 (1983), no. 2, 173–194. MR 704390

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14F05, 14H10, 14H45

Retrieve articles in all journals with MSC (1991): 14F05, 14H10, 14H45

Additional Information

Montserrat Teixidor i Bigas
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Address at time of publication: D.P.M.M.S., 16 Mills Lane, Cambridge CB2 1SB, England

Keywords: Algebraic curve, Grassmannian, vector bundle, projective normality, syzygy
Received by editor(s): November 8, 1996
Communicated by: Ron Donagi
Article copyright: © Copyright 1998 American Mathematical Society